Epilepsy Medication

Hi just wondering if anyone else here as epilepsy. I think mine was caused by having Hughes syndrome.

I only have small vacant spells. I am on a really high dose of antiepileptic medication, I was just wonderimg if anyone has been able to reduce them since being on Warfarin/ ?Clexane

Its just that I am feeling so tired I could sleep all day and night, ofcourse I would check with my Gp ist he would probably refere me to the Neurologist( who I blame for not diagnosing me earlier) just a thought

Thanks Karen xx

8 Replies

oldestnewest
  • I had peti-mal epilepsy told they where result of having strokes, use to have 2/3 a week over a 2 year period. Two months after starting taking warfarin they stopped completly and have never had anymore(14 years).

    sharon xx

  • It definitely sounds like a really valid thing to take to GP/relevant consultant, as they may well not of though about the situation and advise as per above! Mary F x

  • I had a petit mal seizure the morning after my knee surgery when my surgeon yanked the stint out of my knee without warning. This was followed by a number of "blank outs," some of which were reported by friends who said I hung up on them during phone calls. They would call back, I wouldn't answer. They would rush over to my house and ring the door bell. I would answer the door, confused that my friend was so worried and rushed. I would remember nothing about hanging up --- just vague memories that we finished talking and I got on to doing something else. Weird. These follow-up events continued for about a month, then went away again. MRIs revealed nothing, I was not put on any seizure meds. The eventual diagnosis was "temporal lobe seizure disorder." Turns out, my Mom and a cousin or 2 had had similar episodes following traumatic emotional or painful events. My DVTs began about a year later. Probably not Hughes, but . . . . you never know.

    Any my poor orthopedic surgeon ! Next time my knee acted up and I went in to have fluid removed he insisted on numbing me up first, even though I knew from a previous procedure that it wasn't going to hurt "that much." THEN, I went into anaphylactic shock! (allergic to something in the marcane.) He said, "I do perfectly reasonable interventions on your body and your body reacts in very unreasonable ways!" Sorry. Its not on purpose. Honest.

    Gina

  • I have seizure disorder. Take Tegretol and Topamax to control (they may be called something else, I'm in the States). My seizures are pretty well controlled now and they are simple partial seizures (I do not lose consciousness).

  • I have Complex Partial seizures originating in the Left Temporal Lobe. I have been living with Epilepsy for a number of years now and through my own experience and listening to others with Epilepsy, I have to say never underestimate your seizure and what is actually happening in your brain whenever you have that seizure, whether it is as some people describe "small absence seizures" or the ones most people recognize as seizures "grand mal" "convulsing type" - I have learned that all seizures take a lot out of you.

    The brain is so delicate and until something happens to it we really do not value it as much as we should.

    All anti-seizure medications are heavy duty serious medications with some very serious side effects. I have tried quite a few, my starting medication was Tegretol, I did feel extremely tired, like I had no life all I wanted to do was sleep all the time, I couldn't walk straight, see straight (the dr did have me on a massive dose and I had become toxic with it), eventually the dose was lowered, however the tiredness persisted. I cannot remember all the anti-seizure medications I have tried because my memory is no good anymore but I do remember that feeling tired is a common side effect of most anti-seizure medications I have tried.

    The only one I found that didn't have me feeling tired like that was Topamax. I was on Tegretol and Topamax but I hated Tegretol, so I came of Tegretol and once on Topamax alone, I was no longer tired.

    My current anti-seizure medications are Topamax and Trileptal - my seizures like always remain uncontrolled, I might add they never improved even after warfarin was started. I have about 30 - 40 seizures daily.

    Right now it's the APS and the seizures that makes me tired.

  • I have been diagnosed epileptic, however I have only had the 1 seizure, 4 and a half hours long, put me in a coma for 4 days, died a few times, that was 2 years ago, no other episodes, I am on Topomax 100mg daily , they now think it was APS, not epilepsy although my GP puts on my license I have partial epilepsy??????

    Kris

  • Hi Daisyd

    Very interesting question - do you think you could set up a poll to find out how many other people with APS also have epilepsy and what type of seizures they have?

  • Hi will do

    Thanks

    I have been looking at my Hospital notes, to see if I can learn anything new, but it does look like I have absent seizures, I was hoping to reduce my epilepsy medication as I haven't had a fit for over a year but I think I will wait a bit longer, Its just thatI get so tired. I am not working anymore had to give up because of ill health ( Hughes syndrome ,symptoms )

    I was wondering if I have been better because I am now not stressed and am on antidepresents so the world just passes me by

    Karen xx

    I am on Lamotrigine 600mgs

You may also like...